Alert archive / Texas / Small Craft Advisories in 2018

Small Craft Advisory 13, NWS Brownsville, TX

March 11, 2018

NWS Brownsville, TX issued this small craft advisory at Mar 11, 2018, 4:06 AM CDT. It took effect at Mar 11, 2018, 4:00 PM CDT. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Mar 11, 2018, 4:06 AM CDT (09:06 UTC)
In effect from
Mar 11, 2018, 4:00 PM CDT
Expired
Mar 12, 2018, 4:07 PM CDT
In force
24 hr
Issued by
NWS Brownsville, TX

The text

As transmitted.

933 
WHUS74 KBRO 110906
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
406 AM CDT Sun Mar 11 2018

...Strong Winds and Rough Seas to Commence Later Today...

.A cold front is expected to pass through the Lower Texas Coast
this afternoon. Strong winds and rough seas will develop in the
wake of the front, and Small Craft Advisories are in effect. 

GMZ130-132-135-111800-
/O.NEW.KBRO.SI.Y.0011.180311T2100Z-180312T1700Z/
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
406 AM CDT Sun Mar 11 2018

...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 4 PM THIS
AFTERNOON TO NOON CDT MONDAY...

The National Weather Service in Brownsville has issued a Small
Craft Advisory for winds, which is in effect from 4 PM this
afternoon to noon CDT Monday. 

* WINDS...North at 15 to 25 knots. 

* BAY CONDITIONS...Choppy to Rough Bay Waters. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory for wind means that wind speeds of 20 to
33 knots are expected. Inexperienced mariners...especially those
operating smaller vessels should avoid navigating in these
conditions.

&&

$$

GMZ150-155-170-175-111800-
/O.NEW.KBRO.SC.Y.0013.180311T2100Z-180313T0000Z/
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
406 AM CDT Sun Mar 11 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
7 PM CDT MONDAY...

The National Weather Service in Brownsville has issued a Small
Craft Advisory, which is in effect from 4 PM this afternoon to
7 PM CDT Monday. 

* WINDS...North at 15 to 30 knots. 

* SEAS...5 to 7 feet nearshore and 6 to 8 feet offshore. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
5 follow-up statements
071 
WHUS74 KBRO 111942
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
242 PM CDT Sun Mar 11 2018

...Strong Winds and Rough Seas to Commence Later Today...

.A cold front is passing through the Lower Texas Coast currently.
Strong north winds and rough seas will develop in the wake of the
front, and will continue into the day Monday.

GMZ130-132-135-120400-
/O.CON.KBRO.SI.Y.0011.180311T2100Z-180312T1700Z/
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
242 PM CDT Sun Mar 11 2018

...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL NOON
CDT MONDAY...

* WINDS...North at 15 to 25 knots.

* BAY CONDITIONS...Choppy to Rough Bay Waters.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory for wind means that wind speeds of 20 to
33 knots are expected. Inexperienced mariners...especially those
operating smaller vessels should avoid navigating in these
conditions.

&&

$$

GMZ150-155-170-175-120400-
/O.CON.KBRO.SC.Y.0013.180311T2100Z-180313T0000Z/
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
242 PM CDT Sun Mar 11 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT MONDAY...

* WINDS...North at 15 to 25 knots with gusts approaching 30 knots.

* SEAS...7 to 10 feet nearshore and 9 to 12 feet offshore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
862 
WHUS74 KBRO 120317
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
1017 PM CDT Sun Mar 11 2018

...Strong Winds and Rough Seas to Continue through Monday Morning...

Strong north winds and rough seas will prevail overnight into
Monday morning across all waters as high pressure gradually builds
in behind a cold front which swept through the Lower Texas waters
Sunday evening.

GMZ130-132-135-121200-
/O.CON.KBRO.SI.Y.0011.000000T0000Z-180312T1700Z/
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
1017 PM CDT Sun Mar 11 2018

...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL NOON
CDT MONDAY...

* WINDS...North at 20 to 25 knots with a few gusts to 30 knots
  overnight...diminishing to 18 to 22 knots with gusts to 25 
  knots Monday morning. 

* BAY CONDITIONS...Rough bay waters with waves up to 3 feet in the
  center channel between South Padre Island and Port
  Isabel...becoming choppy Monday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory for wind means that wind speeds of 20 to
33 knots are expected. Inexperienced mariners...especially those
operating smaller vessels should avoid navigating in these
conditions.

&&

$$

GMZ150-155-170-175-121200-
/O.CON.KBRO.SC.Y.0013.000000T0000Z-180313T0000Z/
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
1017 PM CDT Sun Mar 11 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT MONDAY...

* WINDS...North at 20 to 25 knots with gusts to 30 knots overnight
  diminishing to 20 knots with gusts to 25 knots Monday morning.

* SEAS...7 to 10 feet nearshore and 9 to 12 feet offshore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

52/BSG
687 
WHUS74 KBRO 120814 AAA
MWWBRO

URGENT - MARINE WEATHER MESSAGE...UPDATED
National Weather Service Brownsville TX
314 AM CDT Mon Mar 12 2018

...Adverse Marine Conditions Persisting...

.Strong winds and rough seas are continuing along the Lower Texas
Coast in the wake of the Sunday passage of a cold front. Marine
conditions are expected to remain adverse until around sunset
this evening. 

GMZ130-132-135-121700-
/O.CON.KBRO.SI.Y.0011.000000T0000Z-180312T1700Z/
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
314 AM CDT Mon Mar 12 2018

...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL NOON
CDT TODAY...

* WINDS...North around 20 knots. 

* BAY CONDITIONS...Choppy bay waters. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory for wind means that wind speeds of 20 to
33 knots are expected. Inexperienced mariners...especially those
operating smaller vessels should avoid navigating in these
conditions.

&&

$$

GMZ150-155-170-175-121700-
/O.CON.KBRO.SC.Y.0013.000000T0000Z-180313T0000Z/
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
314 AM CDT Mon Mar 12 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

* WINDS...North to Northeast 15 to 25 knots. 

* SEAS...5 to 7 feet nearshore and 6 to 8 feet offshore. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
021 
WHUS74 KBRO 121937
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
237 PM CDT Mon Mar 12 2018

...Adverse Marine Conditions Persisting...

.Strong winds and rough seas are continuing along the Lower Texas
Coast in the wake of the Sunday passage of a cold front. Marine
conditions are expected to remain adverse until around sunset
this evening.

GMZ150-155-170-175-130000-
/O.CON.KBRO.SC.Y.0013.000000T0000Z-180313T0000Z/
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
237 PM CDT Mon Mar 12 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

* WINDS...North to Northeast 15 to 25 knots.

* SEAS...5 to 7 feet nearshore and 6 to 8 feet offshore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
120 
WHUS74 KBRO 122107
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
407 PM CDT Mon Mar 12 2018

...Winds Diminishing and Seas Subsiding Across the Lower Texas
Gulf Waters...

.The latest observations from a variety of buoys in and near the
Lower Texas Gulf waters indicated winds had dropped to 15 knots
with a few higher gusts and seas had subsided to or below 6 feet.
Improving conditions will continue late this afternoon through
this evening.

GMZ150-155-170-175-122215-
/O.CAN.KBRO.SC.Y.0013.000000T0000Z-180313T0000Z/
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
407 PM CDT Mon Mar 12 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Brownsville has cancelled the
Small Craft Advisory. 

At 4 PM...buoys in and near the Lower Texas Gulf waters indicated
winds had diminished to around 15 knots with a few gusts to 20 
knots and seas had subsided to or below 6 feet. Improving
conditions are expected to continue through the late afternoon and
this evening.

$$

52/BSG

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Mar 10, 10:25 PM CST, 4 hours 41 minutes earlier.

Area forecast discussion, Mar 10, 10:25 PM CST, 4 hours 41 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
1025 PM CST Sat Mar 10 2018

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...Satellite shows scattered to broken high clouds over
the area moving southeast, and a bank of lower clouds tapping into
Gulf moisture as they develop along the coast and move northwest
and inland. The lower clouds have brought a period of IFR
conditions to the TAF sites. Guidance suggests that IFR low clouds
will tend to continue overnight in advance of a cold front due
Sunday afternoon. South southeast winds will decrease to light
overnight, supporting at least patchy light fog. Fog burn off
Sunday will occur with increasing sunshine. The degraded, IFR
ceilings will persist through mid to late morning, when winds will
shift to southwest and before a cold front sweeps across the area
by mid afternoon, with strong north winds to mix out the
ceilings.

&&

.PREV DISCUSSION... /issued 513 PM CST Sat Mar 10 2018/

DISCUSSION...Updated for latest aviation discussion below.

AVIATION...Restricted ceilings and visibility will develop
tonight, particularly in the HRL and BRO areas, when south winds
winds become light and while high dew points prevail. The
degraded, IFR conditions will persist through mid morning when a
cold front will sweep across the area. Skies will remain cloudy,
but VFR conditions will return around noon. Moderate to breezy
north winds will develop in the afternoon.

PREV DISCUSSION... /issued 330 PM CST Sat Mar 10 2018/

SHORT TERM (Tonight through Sunday Night): Light southerly flow
continues across the area as low pressure remains across west Texas.
Temperatures have increased into the upper 80s and will continue
into the lower 90s for most areas. Latest radar imagery shows a
seabreeze boundary moving inland, which is pulling temperatures back
down after passage. Southerly flow returns tonight, and with
dewpoint temps still in the mid 60s, fog formation is still a
possibility. Most area will see light vis reductions, but a few
areas, mainly rural grassy areas, may see some locally dense fog
right around sunrise. Sunday will see southerly to southwesterly
flow set up again, remaining generally below 10kts through the day.
The cold front will sweep into the region, with timing expected late
morning for the northern ranchlands, to later afternoon for the
lower valley and the island. Winds will jump to 15 to 20 knots from
the north, drawing much drier air into the region. A few showers are
possible along the front Sunday afternoon, especially along the coast
along any merger between the front and any seabreeze. Moisture aloft
is fairly limited, so strengthening of any showers is not
anticipated.

LONG TERM (Monday through Saturday): The 500 mb trough that is
digging southeast out of NW US will be exiting the south central
states on Mon allowing much cooler and drier surface high pressure
to spread over the RGV. Pretty high amplitude 500 mb ridging will
prevail over the western states while a very deep closed low
remains in place over the Great Lakes region. The 500 mb ridging
over the western States will start shifting gradually east through
the end of the work week allowing for the temps to slowly warm
through the extended period. Expect overall temps to remain near
to below climo through Thurs with near to above normal temps
expected this weekend as a surface low is expected to develop over
the central Plains States which will help increase the WAA over
the RGV.

Overall the longer range models have good agreement for temps and
pops up through Wed and then diverge somewhat. The GFS pulls a
pretty strong 500 mb short wave underneath the base of the ridge
axis that shifts over the central Plains states. Accordingly the
GFS ramps up pops a bit higher for Thurs/Fri with the passage of
this short wave and also shows lower overall temps due to the
better pops and thicker cld cover. The ECMWF only shows a fairly
weak short wave moving through the region with somewhat limited
moisture advection.

Overall confidence is above average through Wed and then drops off
to near to below average from Thurs onwards due to the model
differences. Both long range models have been stubborn from run to
run in holding on to their differing opinions. Will opt for a
general model blend from the GFS and ECMWF through Day 7.

MARINE (Now through Sunday night): Light southerly flow continues
tonight, remaining around 10 knots. This will allow seas to relax
further, with wave heights around 3 feet. Light south and southwest
flow begins the day tomorrow, in advance of the next cold front.
Seas will initially start at 2 to 3 feet. Conditions will deteriorate
quickly once the front arrives, which is currently expected between
3 and 6 PM. North winds will jump to 20 to 25 knots with a few
higher gusts, especially overnight Sunday night. This will bring
considerable churn along the nearshore, with wave heights of 8 to 10
feet expected. The front may spark a few showers Sunday evening, but
most activity will remain along the immediate and be brief. Small
Craft Advisories will likely begin Sunday midafternoon for all zones
and last into the extended periods.

Monday through Thursday Night: SCA conditions will likely persist
for the lower TX Gulf waters into Mon and Mon Night as the post
fropa PGF remains pretty strong. Calmer marine conditions will
return on Tues, Wed and Thurs as the center of the Canadian
surface ridge drops further south over the Gulf Coast region and
allows for a more light to moderate E-SE flow to return. The PGF
Thurs Night may strengthen enough to possibly push back up close
to SCA levels as a surface low develops over the central Plains
states which will interact with the broad and strong surface high
that will be centered over the Gulf Coast region.

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.
&&

This product is also available on the web at:
HTTP://WEATHER.GOV/RGV

54/59
Hazardous weather outlook, Mar 10, 4:25 PM CST, 10 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Brownsville TX
425 PM CST Sat Mar 10 2018

TXZ248>257-112230-
Zapata-Jim Hogg-Brooks-Kenedy-Starr-Hidalgo-Inland Willacy-
Inland Cameron-Coastal Willacy-Coastal Cameron-
425 PM CST Sat Mar 10 2018

This Hazardous Weather Outlook is for portions of Deep South
Texas.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

An elevated risk of rip currents will occur at the beaches of
South Padre Island and Boca Chica Beach Sunday night through
Tuesday and Thursday through Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

GMZ130-132-135-150-155-170-175-112230-
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
425 PM CST Sat Mar 10 2018

This Hazardous Weather Outlook is for portions of The Gulf of
Mexico and The Laguna Madre.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Small craft advisory conditions will develop across the lower
Texas coastal waters Sunday night in the wake of a cold front,
and will persist on the Gulf waters Monday and Monday night.
Another brief period of stronger southeast winds may produce
small craft advisory conditions on the Gulf waters Thursday
night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 11, 4:06 AM CDTSmall Craft Advisory for WindsBRO32 hr
Mar 11, 9:38 AM CDTRip Current StatementBROKenedy33 hr
Mar 11, 3:51 PM CDTRed Flag WarningBROHidalgo, Starr3 hr

Nearby

Small Craft Advisories in Texas, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.